MAUDE Adverse Event Report: ST PAUL CADD ADMINISTRATION SETS - FLOW STOP; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL CADD ADMINISTRATION SETS - FLOW STOP; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7357-24
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the line snapped off its cap where it connects to patients picc line.No injury; however, medical intervention was required.This incident has resulted in increased care for the affected patient.This resulted to having the patients picc line removed and switched to peripheral line.
 
Additional Manufacturer Narrative
The patient completed treatment without further need for intervention.Evaluation: the sample returned, it consists in one unit for the returned sample was received inside of a plastic bag which is not its original packaging.Two photos were attached to the complaint, valve is not attaches to the tube.The product was received with the valve (asv) separated from the tube, it can be observed residuals of solvent around the tube tip, but the unit was already separated.It cannot be performed the pull test to confirm the unit is acceptable.These two mitigations are related to this failure reported to avoid the occurrence: production personnel starts verifying and fill the solvent container to the maximum level at the beginning of shift and the middle of shift.Production personnel joins all components immediately after solvent application., this to avoid any potential weakness in the bonding and both parts being stick together.These two indicators are key to ensure the piece has the right amount of solvent applied to make a correct bonding, any of these it could result in a weak bonding.Production personnel performs a 100% visual inspection to bond between valve to coil assembly (tube) production performs a leak and pull test to 4 units at shift start up, the end of every shift, the beginning of every job, the end of every job; a new lot of materials/components or equipment adjustment.Quality personnel inspects samples 15 units every 2 hours for the following: tubes are not kinked or coiled too tightly.Tubes shall not have flat spots, or other damage.Parts are free of damage (scuffs, pinch marks, etc.), cracks, crazing, cuts, or other workmanship defects that can affect assembly function or appearance.Leak test is properly performed.Based on the analysis conducted to the sample received, it was observed that the unit had solvent, it could not be attributed to insufficient solving, in addition al the pull test performed in process were acceptable, where is confirmed by sampling performed the lot passes this test.It was not confirmed the root cause that caused this detached, this up to date is an isolated condition reported, it will continue monitoring the mitigations established in process.As such, no corrective and preventive action could have been determined at this time.Smiths medical will continue the investigation and take actions as applicable.Production personnel was notified by quality engineer on 07-mar-2023 as awareness for the failure mode reported by costumer.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
CADD ADMINISTRATION SETS - FLOW STOP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16334003
Report Number3012307300-2023-01065
Device Sequence Number17747400
Product Code FPA
UDI-Device Identifier10610586027390
UDI-Public10610586027390
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7357-24
Device Catalogue Number21-7357-24
Device Lot Number4282474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/12/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown